Discussions By Condition: Urinary conditions

macrobid awful side effects. Help!!

Posted In: Urinary conditions 2 Replies
  • Posted By: JOKELL
  • October 13, 2007
  • 01:22 PM

In January this year I fell on a stone step and landed straight on my kidney, I was passing blood in my urine and was hospitalised for 6 days, since then I have been suffering from recurring UTI infections. After seeing a urologist on Thursday I was prescribed Macrobid 100mg 4 times a day for 5 days as this particular infection has been present for 3 weeks and has proved resistant to Trimethroprim 2 a day and then Cephalexin 250mg 4 times a day for 7 days. My question is since I have been taking macrobid I have felt awful.Headache, stiff neck, Dizzy, fuzzy minded, heavy limbed I can hardly lift my head up and need help getting to the toilet. This morning I have terrible lower back pain particulary on the left side and I was wondering if these are just side effects or should I go to casualty? My boyfriend is adamant I should go I think wait it out a while. The UTI is clearing up nicely but is it really worth it for all this?

Reply Flag this Discussion

2 Replies:

  • I would call your doctor and see what he says. If you are feeling that bad, I wouldn't take any chances. Good Luck! MM
    scaredmom 14 Replies
    • October 14, 2007
    • 00:34 AM
    • 0
    Flag this Response
  • Hi,I would defenitely go see your doctor. I currently have an UTI. I was on Macrobid for 5 days also and had, or what I thought was, terrible side effects (the same you mentionned) because of Macrobid. I asked a doctor and he said that these side effects were not caused by Macrobid, but by the infection itself. I saw my doctor after the 5 days on Macrobid and the UTI was still there! So, now I'm on Cipro. Anyways, I just wanted you to know that you should go see your doctor, basically because I had the same side effects and they were because of the infection and Macrobid wasn't working on the bacteria. I have recuring UTI and my doctor always told me never to wait to see her when I have the first symptoms of the infection. It won't go away by itsefl and it can affect your kidneys if you wait too long. Just wanted to share and to tell you I feel for your pain.Take care.Lucie
    Anonymous 42,789 Replies
    • October 22, 2007
    • 07:02 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?